View unanswered posts | View active topics It is currently Tue Sep 23, 2014 12:42 pm



Reply to topic  [ 13 posts ] 
 Starting Sinemet 
Author Message

Joined: Sun Oct 10, 2010 1:08 am
Posts: 7
Post Starting Sinemet
My husband was given a low dose RX of Sinemet by his neurologist yesterday, to be taken three times a day. He has not started it yet. We were wondering how helpful it was for those with LBD. What symptoms does it help with? Is it useful?

He has not been taking anything yet, except one Clonazepam daily.

Thank you for your feedback


Sat Jul 21, 2012 9:22 pm
Profile

Joined: Sat Jan 03, 2009 2:59 pm
Posts: 1978
Post Re: Starting Sinemet
Sinemet can be a useful drug if tolorated and they are all different when it come to that, it will help with movement and stiffness and we started out with it f4x a day and towards the very end of the illness we were down to one dose a day.

Has the doctor talked about starting like Aricept, exelon, they are really the drugs if tolorated can be most helpful:

Here is a helpful link , a paper Dr Boeve from Mayo wrote:
http://www.lbda.org/content/lbd-require ... t-approach

Good Luck !

_________________
Irene Selak


Sat Jul 21, 2012 10:33 pm
Profile WWW

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post Re: Starting Sinemet
My husband was started on Stalevo, rather than Sinemet, in 2005 and it made a world of difference. I would urge you to start the Sinemet ASAP.

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Sun Jul 22, 2012 12:55 am
Profile

Joined: Wed Apr 11, 2012 9:32 pm
Posts: 61
Post Re: Starting Sinemet
My husband has been on Stalevo and Sinemet since 2003 - due to the Parkinsons diagnosis. He has been on the same dose of Stalevo 150 and 1/2 Sinemet 100 4 times a day since 2006. It has helped his stiffness. Every time we try to decrease the dose to see if it is causing the hallucinations his Parkinsons symptoms increase. So it is helping his movement. Carol

_________________
Carol (67) caring for husband Norris (78) diagnosed PD in 1998, dx cognitive changes 2009, dx PDD/LewyBody variant 2011, still at home.


Sun Jul 22, 2012 9:26 am
Profile

Joined: Mon Jul 11, 2011 11:46 pm
Posts: 17
Post Re: Starting Sinemet
My mom was taken off Sinemet almost a month ago to see if it was doing any good, and to see if being off of it would reduce hallucinations. For the first two weeks it was reduced by half, and now she has been off of it completely for two weeks. First we did not notice any difference, but then we noticed slower walking, much less energy, more of a parkinsons' look to her (staring into space, etc.). However to make things complicated she also got a UTI or bladder infection so she has gone way downhill in the past week. She can't even get up out of a chair by herself anymore. Her whole body is so stiff she can't move in bed. We want to put her back on the Sinemet ASAP but the clinic thinks perhaps it might be the infection that is slowing her down and increasing her parkinson's symptoms. Personally my theory is that being off the Sinemet made her so tired and slow and apathetic that she wasn't drinking enough fluid and that's how she got the infection. But who knows...it's a mystery. Against the neurologist's preference to wait a few more days and see if she responds to the antibiotic, we are re-starting the Sinemet today. I guess I'd rather deal with a few more hallucinations than have my mom unable to move around. Anyone else experience something like this?


Mon Jul 30, 2012 12:59 pm
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post Re: Starting Sinemet
Every time we have tried to reduce the Sinemet, his drooling would increase, movement would decrease and he would start having swallowing problems [just holding food or liquid in his mouth and not swallowing it]. So, yes, we've opted for the high doses of Sinemet, even if it increases the hallucinations, delusions and sometimes agitation.

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Mon Jul 30, 2012 2:25 pm
Profile

Joined: Mon Jul 11, 2011 11:46 pm
Posts: 17
Post Re: Starting Sinemet
Wow - after just a day of being back on the Sinemet, mom's body is moveable again and she can walk around now by herself! It's a day and night difference. We'll never know if it's completely the Sinemet working or the anti-biotic (maybe both), but anyway we're glad to see her back on her feet again.


Wed Aug 01, 2012 5:09 pm
Profile

Joined: Sat Jan 03, 2009 2:59 pm
Posts: 1978
Post Re: Starting Sinemet
Glad things are improved a bit for your Mom, sometimes it doesn't matter the why only that it is !

_________________
Irene Selak


Thu Aug 02, 2012 4:31 pm
Profile WWW

Joined: Sun Jun 24, 2007 5:35 pm
Posts: 344
Post Re: Starting Sinemet
I think you were smart to give the sinemet earlier and you got a good result. Your thinking sounds very logical to me about what made your mom likely to be set up for the UTI. Good for you!!
Going with your gut response is often the best option. Many docs are doing the same thing. Clinical medicine is as much art as it is science at times. Trust that part of your brain to guide you in cases where you can easily and quickly back out of that decision if it does not work. (Of course, it helps to have already done some homework on meds and likely causes of symptoms.)
Just my opinion.
Take care,
Pat

_________________
Pat Snyder, husband John, dx LBD 2007
Author of [i]Treasures in the Darkness: Extending Early Stage of LBD...[i][/i] [url]http://www.amazon.com/Treasures-Darkness-Extending-Alzheimers-Parkinsons/dp/1466428228/ref=sr_1_1?ie=UTF8&qid=1334092686&sr=8-1[/url]


Sat Aug 11, 2012 10:16 pm
Profile

Joined: Mon Mar 08, 2010 9:32 pm
Posts: 118
Location: Dumfries Va
Post Re: Starting Sinemet
About 18 months ago the Neurologist reduced the sinemet from 3 x daiy (25/100) to 1/2 pill once a day and immediately my LO could not move. Back to 3 1/2 pills a day and it was a little better. They went back to 3 and the hallucinations were terrible. Down to 2x daily and the hallucinaations have been bad but not as bad as a year ago. The Seroquel was added whenthe diagnosis was changed to LBD in May of 2008. That seemed to increaase the hallucinations. Warning on Seroquel of do not give to elderly is ignored by Neurologist saying it is more important to have. I think my LO is approaching the last stage of this disease. She is not on a daiy antibiotic for UTI's as she has had frequesnt ones in the last 6 months. Off Vesicare and back on Detrol. BM' are not what they should be


Tue Aug 14, 2012 8:42 am
Profile

Joined: Tue Apr 24, 2012 5:00 pm
Posts: 78
Location: Fayetteville, NC
Post Re: Starting Sinemet
Yep, high doses of Sinemet allow for movement, BUT the delusions are SO difficult in addition to dealing with increased agitation and hallucinations. With the higher doses, he can have easier conversations at times that lull me into thinking he's ok and then he'll throw me a curveball about the dog running across in front of us in the NH hallway, or that he saw my sister last night out in the rain outside the window (not), etc. I just don't know which way to go. I hate this disease. Ted had a small improvement on Namenda for about 2 weeks, it seemed. It's so true, everybody is different. We'd had the warning about GI troubles when he'd started Aricept--started it slowly, but he still just always seems to have the constipation issues no matter what. These also seem to cause increase in confusion until he's able to have a BM. Such a distress to me as to what is the right thing to do. I'm so sad to watch his eyes suddenly fixate past me on whatever it is he sees...


Tue Aug 14, 2012 6:46 pm
Profile

Joined: Mon Mar 08, 2010 9:32 pm
Posts: 118
Location: Dumfries Va
Post Re: Starting Sinemet
Jeanted, yes the constipation is a real problem with a lot of Marie's meds. They had to remove a impacted bowel (Bunch of small ones) along with use the catheter today. Now she has peed 3 times since the nurse did it but they tell me to catheterize her at least twice a dau/. I can't wake her at midnight! The constipation really started badly whenthey put her on a antibiotic for UTI.


Tue Aug 14, 2012 8:24 pm
Profile

Joined: Tue Apr 24, 2012 5:00 pm
Posts: 78
Location: Fayetteville, NC
Post Re: Starting Sinemet
Thanks. We truly had the best success with prune juice as a daily drink--2x a day if things were bad. It's so tough with what they have to go through!


Tue Aug 14, 2012 8:35 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 13 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr